Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Topeka, KS

November 16, 201317 counties in Kansas

NWS Topeka, KS issued this red flag warning at Nov 16, 2013, 12:55 PM CST for 17 counties in Kansas. It took effect at Nov 17, 2013, 12:00 PM CST. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2013, 12:55 PM CST (18:55 UTC)
In effect from
Nov 17, 2013, 12:00 PM CST
Expired
Nov 17, 2013, 6:00 PM CST
In force
6 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 18 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 12:30 PM CSTNON-TSTM WND GST 512 Sse Concordia, KSASOS STATION CONCORDIA BLOSSER MUNICIPAL AIRPORT
Nov 17, 12:36 PM CSTNON-TSTM WND GST 522 Ese Pauline, KSASOS STATION FORBES FIELD AIRPORT
Nov 17, 12:51 PM CSTNON-TSTM WND GST 495 E Emporia, KS
Nov 17, 1:00 PM CSTNON-TSTM WND GST 55Williamsburg, KSWIND GUST ESTIMATED BETWEEN 55 AND 60 MPH...MAKING IT DIFFICULT TO DRIVE.
Nov 17, 1:30 PM CSTNON-TSTM WND GST 504 S Chapman, KSMEASURED 39 MPH SUSTAINED WITH A GUST TO 50 MPH ON HOME WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-437 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WWUS83 KTOP 161855
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1255 PM CST SAT NOV 16 2013

...EXTREME FIRE BEHAVIOR EXPECTED SUNDAY AFTERNOON...

.HUMIDITY LEVELS WILL DIMINISH QUICKLY SUNDAY AS WEST TO
NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN
COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE
WEATHER SITUATION WILL LIKELY DEVELOP.

KSZ020-021-034-035-170300-
/O.UPG.KTOP.FW.A.0001.131117T1800Z-131118T0000Z/
/O.NEW.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/
CLOUD-CLAY-OTTAWA-DICKINSON-
1255 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR 
STRONG WINDS AND DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT 
FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER 
  ZONE 021 CLAY...FIRE WEATHER ZONE 034 OTTAWA AND FIRE WEATHER 
  ZONE 035 DICKINSON.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...NOON TO 6 PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 21 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ008-022-036-037-170300-
/O.NEW.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/
REPUBLIC-RILEY-GEARY-MORRIS-
1255 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT 
FROM NOON TO 6 PM CST SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 036 GEARY AND FIRE WEATHER 
  ZONE 037 MORRIS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...NOON TO 6PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 21 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
481 
WWUS83 KTOP 161957
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
157 PM CST SAT NOV 16 2013

...EXTREME FIRE BEHAVIOR EXPECTED SUNDAY AFTERNOON...

.HUMIDITY LEVELS WILL DIMINISH QUICKLY SUNDAY AS WEST TO
NORTHWEST WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN
COMBINATION WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE
WEATHER SITUATION WILL LIKELY DEVELOP.

KSZ008-020>022-034>037-171200-
/O.CON.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/
REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
157 PM CST SAT NOV 16 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR STRONG WINDS AND DRY CONDITIONS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER 
  ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE 
  WEATHER ZONE 037 MORRIS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...NOON TO 6PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15-21 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
454 
WWUS83 KTOP 171143
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
543 AM CST SUN NOV 17 2013

...EXTREME FIRE BEHAVIOR EXPECTED THIS AFTERNOON...

.HUMIDITY LEVELS WILL DIMINISH QUICKLY TODAY AS WEST TO NORTHWEST
WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION WITH
DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER SITUATION
WILL LIKELY DEVELOP.

KSZ008-020>022-034>037-171945-
/O.CON.KTOP.FW.W.0001.131117T1800Z-131118T0000Z/
REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
543 AM CST SUN NOV 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITY 
FOR MUCH OF NORTH CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER 
  ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE 
  WEATHER ZONE 037 MORRIS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON TO 6PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
997 
WWUS83 KTOP 171838
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1238 PM CST SUN NOV 17 2013

...EXTREME FIRE BEHAVIOR EXPECTED THIS AFTERNOON...

.HUMIDITY LEVELS WILL DIMINISH QUICKLY TODAY AS WEST TO NORTHWEST
WINDS PICK UP BEHIND A DEPARTING STORM SYSTEM. IN COMBINATION
WITH DRY FALL FUELS...A POTENTIALLY HAZARDOUS FIRE WEATHER
SITUATION WILL LIKELY DEVELOP.

KSZ023-038>040-054>056-058-059-180000-
/O.EXA.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/
POTTAWATOMIE-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
1238 PM CST SUN NOV 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND DRY CONDITIONS...WHICH IS IN EFFECT 
UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE 
  WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE...
  FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON...
  FIRE WEATHER ZONE 055 OSAGE...FIRE WEATHER ZONE 056 FRANKLIN...
  FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 
  ANDERSON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS BETWEEN 55 TO 60 MPH.

* TIMING...NOON TO 6PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* TEMPERATURES...AROUND 60.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ008-020>022-034>037-180000-
/O.CON.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/
REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
1238 PM CST SUN NOV 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITY FOR
MUCH OF NORTH CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER 
  ZONE 022 RILEY...FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER 
  ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY AND FIRE 
  WEATHER ZONE 037 MORRIS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 55 TO 60 MPH.

* TIMING...NOON TO 6PM SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...FIRES MAY SPREAD QUICKLY AND BE VERY DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
392 
WWUS83 KTOP 172357
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
557 PM CST SUN NOV 17 2013


KSZ008-020>023-034>040-054>056-058-059-180100-
/O.EXP.KTOP.FW.W.0001.000000T0000Z-131118T0000Z/
REPUBLIC-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
557 PM CST SUN NOV 17 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS SPEEDS AND TEMPERATURES WILL CONTINUE TO DECREASE ACROSS
THE AREA THROUGH THE EVENING HOURS. AS A RESULT...RELATIVE
HUMIDITY LEVELS WILL SLOWLY INCREASE. THEREFORE THE RED FLAG 
WARNING ISSUED EARLIER TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:39 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 16, 11:39 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1139 AM CST Sat Nov 16 2013

...Update for near term wind and thunderstorm chances, and
aviation forecast discussion...

.UPDATE...
Issued at 1119 AM CST SAT NOV 16 2013

Mid day surface analysis places a zone of low level convergence
roughly from Junction City through Holton and St Joseph Missouri.
South of this line, winds are quite strong from 180 to 190
degrees. North of the line, winds are fairly strong from 210 to
220 degrees. Cloud patterns in the visible satellite suggest
strong low level wind shear amidst a moist boundary layer
characterized by dewpoints in the middle to upper 50s in far
eastern Kansas. The intersection of this moist axis with the
convergent zone indicates a zone of heightened awareness for
isolated thunderstorm development by 3 to 5 PM. The most favored
area for development, also highlighted in recent runs of HRRR,
RAP, NMM, and ARW, seems to run along the convergent zone from
Wabaunsee county northeast, with storm motion to the ENE off the
boundary. Storm chances increase with eastward extent due to
increased moisture quality. MLCAPE by mid afternoon will be in the
500 to 1000 J/KG range while wind shear profiles have quite a bit
of low level helicity and plenty of speed shear into the mid
levels. The primary questions are 1. whether storms can actually
develop amidst the relatively weak low level convergence, and 2.
If they can intensify before moving out of Kansas as a bit of a
shear/instability imbalance may make it difficult for storms to
organize quickly. Bottom line is that some convective development
should be expected along the aforementioned boundary in far
eastern Kansas. IF storms can quickly organized, there would be a
brief window of opportunity for a couple of strong to severe
storms roughly from 4 PM to 7 PM with small hail and damaging wind
potential...and the smallest chance of a tornado in extreme
eastern Kansas.

Regarding winds, the peak of wind speeds is likely to occur
between 11 AM and 1 PM with a gradual decrease thereafter,
although remaining windy overall. Expect gusts to fall below 45
mph by 3 PM or so as the low level wind field weakens slightly.

&&

.SHORT TERM...(Today and Tonight)
Issued at 307 AM CST SAT NOV 16 2013

Gusty winds continued overnight across central and eastern Kansas
with a tight pressure gradient across the area. Winds have been
gusting in the 30 to 40 mph range early this morning. profilers and
VAD winds from the radars show low level jet of 50 to 55 kts across
eastern Kansas at 09Z. Low level moisture has been increasing
through the night.

Today, a shortwave trough will move across Kansas exiting during the
evening hours. Low level moisture advection will continue through
the day. Forecast soundings indicate moderately steep mid level lase
rates. Isentropic lift this morning will keep a small chance of
showers through the late morning. The shortwave trough this
afternoon will increase upward vertical motion across eastern
Kansas. Mixed layer CAPE increases across northeast and east central
Kansas to 500-600 J/kg during the afternoon. Will continue with
thunderstorm chances into the early evening hours across northeast
Kansas. Drier air will move into east central Kansas during the
evening hours. Southwest low level jet around 50 kts will continue
through the day. Expect winds to remain gusty through much of the
day as boundary layer remains well mixed. Momentum transfer will
keep gusts to around 40 mph especially across northeast and east
central Kansas into the afternoon hours. Cloud cover may inhibit
winds from reaching wind advisory levels and will continue to
monitor. Temperatures today will warm to around 70 even in the cloud
cover in east central Kansas.

Tonight, A second shortwave will move out of the Rockies and across
the Central Plains. Moisture will be focused to the northeast across
northern Missouri and Iowa tonight as the low level jet veers to the
west. Will keep isolated thunderstorms in the northeast through mid
evening, then dry for the rest of the night. Another mild night is
expected tonight with lows in the 40s and 50s.

.LONG TERM...(Sunday through Friday)
Issued at 307 AM CST SAT NOV 16 2013

West-northwest winds will increase quickly Sunday with deep mixing
occurring behind the departing negatively-tilted upper wave and cold
front. Strong cold air advection and winds through the column
becoming more unidirectional with time in strong subsidence will
result in good momentum transfer from northwest to southeast. Speeds
off the surface do decrease with time so extreme winds are not
anticipated, but values may again near advisory levels particularly
in the west and north. The modified airmass and deep mixing will
still bring highs into the middle 50s to lower 60s.

Pacific high pressure at the surface will make slow eastward
progress out of the Central Plains Sunday night into Tuesday with
near normal temps the rule. Models coming into somewhat better
agreement with a cold front and northern branch wave bringing
limited precipitation chances for Wednesday and Wednesday night
and will go ahead with slight PoPs. Differences in the handling of
energy moving through (or cutting off in) the split flow amplify
by the late week. Cooler Canadian air will continue to filter in
but the track and speed of a wave in southern branch will be key
in the timing and intensity of precip chances, and operational and
ensemble runs are showing large spreads with it. This will keep
PoPs in the chance range into Friday with wintry precip potential
increasing with time.

&&

.AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon)
Issued at 1119 AM CST SAT NOV 16 2013

MVFR ceilings at TOP/FOE are expected to lift to VFR and decrease
in coverage early this afternoon. Winds will remain quite strong
with occasional gusts greater than 40 kts at TOP/FOE, and greater
than 30 kts at MHK. Winds decrease this evening, but are expected
to pick up again overnight and gust possibly up to 40 kts from the
west by late Sunday morning. There is a small chance for TS at
TOP/FOE between 21Z and 00Z, and also a small chance of MVFR/IFR
ceilings developing between 04Z and 08Z, but seems to be a much
higher chance of remaining VFR through the night.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY until 3 PM CST this afternoon FOR KSZ011-012-023-
024-026-038>040-054>056-058-059.

FIRE WEATHER WATCH Sunday afternoon FOR KSZ020-021-034-035.

&&

UPDATE...Barjenbruch
SHORT TERM...53
LONG TERM...65
AVIATION...Barjenbruch
Hazardous weather outlook, Nov 16, 6:48 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
648 AM CST SAT NOV 16 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-171300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
648 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING EAST OF A LINE FROM
MARYSVILLE TO COUNCIL GROVE. THIS AFTERNOON AND EVENING ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF HIGHWAY 75.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTH CENTRAL
KANSAS SUNDAY AFTERNOON. ELEVATED FIRE DANGER IS ANTICIPATED FOR
MUCH OF THE REMAINDER OF THE AREA SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:34 AM CSTFire Weather WatchTOPClay, Cloud, Dickinson, Ottawa9 hr
Nov 16, 9:25 AM CSTWind AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Jackson and 7 more6 hr
Nov 16, 5:27 PM CSTSpecial Weather StatementTOPJackson33 min

Nearby

Red Flag Warnings in Kansas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.